Patient : My wife has a hemifacial twitch on the right side of her face that runs from the top of her cheek down past her lip and below her chin. The neurologist we saw in our HMO says the easiest and safest way to fix is with Botox injections. After a few injections 90 days apart we noticed the left side starting to droop. The doctor injected a small amount into the left side to compensate the now overactive (maybe not the correct term) left side. This was a little better. My wife decided to stop the Botox injections for in preparation for an anticipated face lift. That never materialized and after about 8 months she saw the hemifacial twitch return and wanted to resume the Botox. We went back to the doctor and she resumed the Botox injections exactly where she left off with the previous dosage and locations. The left side (good side) responded to the injection almost by the time we got home and the right (where the twitch is) has still not responded after about 10 days. The doctor says that can take about 2 weeks.
My questions are: 1) Is this typical? 2) Can anything be done to counter this? 3) In any cases are the effects of Botox permanent? 4) What is the longest period before Botox can take to wear off?
I will put my name and contact information and my wife's age.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.